Posted by Ted (22.214.171.124) on October 25, 1999 at 12:34:45:
... when I first came to the board a month or so ago, I asked others if they were experiencing the longest cycle that they ever had endured and if it was staying in the heaviest part of the cycle (in terms of number of headaches and number of 9 and 10-scaled headaches)all throughout. Well, for those of you who have been experiencing the same, you might want to look at any new meds that you are on and see if it corresponds to the timing. My neuro switched me over from Sansert to paxil (I just checked my records. I've been in this cycle a few months longer than I thought)because the Sansert stopped being effective. Since I've been on the paxil, the cycle stayed heavily with me. For a few months I was getting suspicous of a connection between the cycle and the paxil. But I kept telling myself that it would get even heavier if I dropped the meds. In short, I was convinced that the paxil must be helping me and without it, I'd have more than my 6-8 CHs per day.
Well, just short of a week ago my paxil scrip ran out and I figured I'd give something a try. Not refilling it. I figured that I was at the end of my rope anyway and that it's been such a struggle as of late to not make myself swing from the end of that rope, rather than look for a larger piece, that if the cycle did get worse my options would not be any different than if it stayed the same. So, I had nothing to lose in this gamble. I went cold turkey from the paxil. The next day, nothing was worse but nothing was better. The day after that, however, I only had 3 headaches. And only one of them was a 10. I'm in my third day of it like this. It's been about 10 months since I've gone this long without at least twice as many for more then 2 days. I may be premature in drawing my conclusions about the connection and I may just be grasping to believe that this cycle is winding down, but I seriously do believe that the paxil was the cause of my prolonged cycle. And I do suggest to anyone in their longest cycles to see if there is a connection with any new meds that you've been taking. I don't, however, suggest going cold turkey if you're not supposed to.
Post a Followup